MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 45MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 45MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6226-2-645
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The explanting of bipolar was performed due to the suspicion of metal allergy.A large amount of lumpy tissue emerged from the hip of the patient.The customer would like to know the amount of polyethylene wear.
 
Event or Problem Description
The explanting of bipolar was performed due to the suspicion of metal allergy.A large amount of lumpy tissue emerged from the hip of the patient.The customer would like to know the amount of polyethylene wear.Event update per review of the clinician's comment: rejected for medical review - spacer noted on x-ray indicates infection, however, cannot confirm infection or reported event.
 
Additional Manufacturer Narrative
An event regarding infection/ allergy/reaction involving an uhr head was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 26 june 2019, this inspection indicated: nothing noteworthy was observed on the centrax prosthesis.Material evaluation was completed and indicated the following comments: the damage observed on the inner taper of the head was consistent with contact against the hip stem trunnion.Eds showed the stem was consistent with an astm f136 alloy and the head and centrax prosthesis were consistent with an astm f75 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: spacer noted on x-ray indicates infection, however, cannot confirm infection or reported event, need operative reports, clinical and past medical history and pathology reports.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: visual inspection was performed as part of the material analysis report (mar), dated 26 june 2019, this inspection indicated: nothing noteworthy was observed on the centrax prosthesis.Material evaluation was completed and indicated the following comments: the damage observed on the inner taper of the head was consistent with contact against the hip stem trunnion.Eds showed the stem was consistent with an astm f136 alloy and the head and centrax prosthesis were consistent with an astm f75 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, clinical and past medical history and pathology reports are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CENTRAX DURATION 26MM X 45MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8592064
Report Number0002249697-2019-01877
Device Sequence Number13948585
Product Code JDI
UDI-Device Identifier07613327032192
UDI-Public07613327032192
Combination Product (Y/N)N
PMA/510(K) Number
K972792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number6226-2-645
Device Lot NumberER86TA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight54